OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 17, Iss. 5 — May. 1, 2000
  • pp: 881–887

Symmetries of cross-polarization diffraction coefficients of gratings

Lifeng Li  »View Author Affiliations


JOSA A, Vol. 17, Issue 5, pp. 881-887 (2000)
http://dx.doi.org/10.1364/JOSAA.17.000881


View Full Text Article

Enhanced HTML    Acrobat PDF (180 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

In a recent paper [J. Opt. Soc. Am. A 16, 1108 (1999)] Logofǎtu et al. demonstrated by experimental and numerical evidence that the 0th-order cross-polarization (s to p and p to s) reflection coefficients of isotropic, symmetrical, surface-relief gratings in conical mount are identical. Here an analytical proof is given to show that the observed identity is merely a manifestation of the electromagnetic reciprocity theorem for the 0th-order diffraction of symmetrical gratings. The above result is further generalized to bianisotropic gratings, to the 0th-order cross-polarization transmission coefficients, and to the mth-order reflection and transmission coefficients when the wave vector of the incident plane wave and the negative of the wave vector of the mth reflected order are symmetrical with respect to the plane perpendicular to the grating grooves.

© 2000 Optical Society of America

OCIS Codes
(050.1950) Diffraction and gratings : Diffraction gratings
(050.1960) Diffraction and gratings : Diffraction theory
(260.2110) Physical optics : Electromagnetic optics
(260.2130) Physical optics : Ellipsometry and polarimetry

History
Original Manuscript: July 16, 1999
Manuscript Accepted: January 21, 2000
Published: May 1, 2000

Citation
Lifeng Li, "Symmetries of cross-polarization diffraction coefficients of gratings," J. Opt. Soc. Am. A 17, 881-887 (2000)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-17-5-881


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. P. C. Logofãtu, S. A. Coulombe, B. K. Minhas, J. R. McNeil, “Identity of the cross-reflection coefficients for the symmetric surface-relief gratings,” J. Opt. Soc. Am. A 16, 1108–1114 (1999). [CrossRef]
  2. P. Vincent, M. Nevière, “The reciprocity theorem for corrugated surfaces used in conical diffraction mountings,” Opt. Acta 26, 889–898 (1979). [CrossRef]
  3. J. A. Kong, Electromagnetic Wave Theory (Wiley, New York, 1986), Chap. 1, Sec. 1, pp. 1–8, and Chap. 5, Sec. 5, pp. 398–405.
  4. L. Li, “Analysis of planar waveguide grating couplers with double surface corrugations of identical period,” Opt. Commun. 114, 406–412 (1995). [CrossRef]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited